Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 13, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Oct 22, 2022, 2:25 PM CDT for 4 states. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2022, 2:25 PM CDT (19:25 UTC)
- Expired
- Oct 22, 2022, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
All 22 counties
Little River County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479 WWUS74 KSHV 221925 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 225 PM CDT Sat Oct 22 2022 ARZ059-070-LAZ001-002-010-OKZ077-TXZ096-097-108>112-124>126- 136>138-149>151-230000- /O.NEW.KSHV.WI.Y.0013.221022T1925Z-221023T0000Z/ Little River-Miller-Caddo-Bossier-De Soto-McCurtain-Red River- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola- Including the cities of Ashdown, Texarkana, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, and Carthage 225 PM CDT Sat Oct 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 30 mph. * WHERE...Portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma and northeast Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 50
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Oct 22, 12:58 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Oct 22, 12:58 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1258 PM CDT Sat Oct 22 2022 ...New AVIATION... .UPDATE... Issued at 933 AM CDT Sat Oct 22 2022 Morning 12Z soundings at FWD and SHV show a lot of speed a bit above the surface, as expected. A bit surprising is the fact that the FWD sounding had 50 kt southwesterly winds at 925 mb, which is impressive and suggests a lot of potential to mix down quite gusty winds to the surface within the next few hours, especially across E TX zones. Sustained winds and wind gusts are on the cusp of needing wind advisory in western zones and this will be monitored closely over the next few hours. Otherwise, the strong southerly return flow in western zones is latching onto enough moisture to result in some pockets of lower stratus clouds extending from around McCurtain county OK SSW through Tyler, TX and the vicinity. Models did not do a good job anticipating these clouds, but we expect mixing to generally break them up before midday. That said, the increasing moisture should result in at least a few cumulus clouds bubbling up across the area throughout the day - but rain chances will remain extremely low. Despite the fact that moisture levels are increasing, the combination of dry vegetation and soils, RH values dipping into the 35 to 45 percent range this afternoon, and the mentioned winds gusting from 20 to 30 mph late morning through the afternoon, will bring an elevated potential for wildfires. There is an ongoing Fire Danger Statement in effect for the whole area today which thus remains very applicable. /50/ && .SHORT TERM... (Saturday through Sunday) Issued at 344 AM CDT Sat Oct 22 2022 Windy and dry conditions will continue across the Four State Region through the rest of the weekend with temperatures remaining above normal. This is due to troughing crossing the Intermountain West into the Great Plains and ridging to our east funneling southerly return flow across the area. This synoptic setup will create a tighter pressure gradient that maintains southerly surface flow, boosting dew points back into the 60s areawide. Maximum temperatures will reach the mid-to-upper 80s nearly areawide once again under partly cloudy skies by today and tomorrow afternoon, well above normal for this time of the year. Minimum temperatures will remain well above the 60-degree mark tonight with more cloud cover rebuilding into the early morning hours. With more Gulf moisture returning to the atmosphere (yet no precipitation expected through the weekend), Cu fields are expected to return through the daylight hours today, however, higher winds will maintain the fire weather threat through the rest of the weekend. /16/ && .LONG TERM... (Sunday Night through Saturday) Issued at 344 AM CDT Sat Oct 22 2022 The flow aloft will transition to SW across the region Sunday night, ahead of longwave troughing that will shift from the Great Basin into the Desert SW and Rockies by Monday morning. The pressure gradient will remain tight over the Srn Plains Sunday night ahead of this trough, with the low level moisture profile expected to gradually deepen overnight through the day Monday. This trough is expected to pick up the remnants of Hurricane Roslyn over the Ern Pacific just W of the Cntrl MX coast, as she becomes absorbed within the trough across Srn and Cntrl TX late Sunday afternoon through Sunday night. This added moisture will prime the pump as large scale forcing increases along the attendant cold front from Cntrl OK into WCntrl TX, with convection expected to develop and deepen before gradually spreading E across the Srn Plains and Ozarks during the day Monday. Despite the strong shear in place ahead of the front, SBCapes and lapse rates are depicted to remain quite meager, although some weak instability may develop late across Deep E TX into the Lower Toledo Bend Country of WCntrl LA where richer theta-e air will mix N. This will be coincident with the development of a closed low along the base of the trough in VC of the Middle Red River Valley, which should enhance sfc cyclogenesis along the front from NE TX into SE OK/adjacent SW AR. However, drier air aloft remains progged to entrain E beneath the closed low Tuesday morning, thus quickly tapering the deeper convection from W to E although some wrap-around post-frontal -SHRA may linger across the Nrn and Ern sections of the region during the afternoon. Given some uncertainty with the arrival of the convection during the day Monday, have scaled back the NBM pops from categorical to likely for SE OK, but did expand the categorical pops farther E across SW AR/NW LA/much of E TX Monday night, while also expanding the likely pops Tuesday morning to cover much of ECntrl LA and SCntrl AR. This should result in widespread beneficial rainfall to much of the region, with the higher QPF's expected to be near and NW of the I-30 corridor of NE TX/SW AR, with 2-3+ inches common over these areas. Should see a return of cooler/below normal temps with the fropa Tuesday as some wrap-around stratocu may linger in VC of the closed low, before the cigs clear from NW to SE Tuesday night. Sfc ridging will expand SSE into the Srn Plains/Lower MS Valley Wednesday, thus maintaining the cool and dry conditions over the area through late week. The zonal flow aloft in wake of the trough/low passage by midweek is expected to again transition back to SW by Thursday night/Friday, ahead of the next upper trough progged to drop SE into the Red River Valley. Attm, low level moisture return is expected to be negligible, although strong elevated forcing ahead of this trough should yield enough saturation of the column to support an increase in scattered convection late Thursday night over the region. Have maintained low to mid chance pops areawide through Friday before diminishing to start next weekend, with a weak reinforcement of cooler air expected to drift SE into the area, thus returning temps back below the daily norms. 15 && .AVIATION... (18Z TAFS) Issued at 1242 PM CDT Sat Oct 22 2022 A tightening west to east pressure gradient is making for strong south to southwest surface winds today and this will continue through tomorrow as a storm system develops in the center of the country. Expect through early evening tonight, and again by late morning tomorrow, sustained surface winds of 15 to 20 mph and occasional gusts to 30 mph (with the highest winds across TXK and TYR). These winds will relax a bit tonight, especially across ELD and MLU, but will not by a great deal. While it is currently not in the official TAF, we will be monitoring late tonight into early tomorrow morning for some low level wind shear issues. Otherwise, a scattered cumulus field with bases of 4 to 5 kft will be place this afternoon with VFR conditions. Late tonight into early tomorrow morning there will be the potential for some patchy MVFR stratus around the region, but especially around TYR and LFK. Expect any of this type of stratus to break up by 10 to 11 AM tomorrow morning, with a return to VFR conditions and gusty winds. /50/ && .FIRE WEATHER... Issued at 1150 AM CDT Fri Oct 21 2022 With a deep layer of dry air in place and little rainfall since early September, our fuel dryness levels are getting critical, particularly in Northeast Texas and southeastern Oklahoma. With this in mind along with fires reported this week in McCurtain County, OK, we coordinated the issuance of a Fire Danger Statement earlier today with the Oklahoma Forestry Services and Texas A&M Forest Service offices. Relative humidity values will be just above critical Red Flag Warning criteria in the 25-30 percent range with winds below critical values in the 10-15 mph range with gusts to 20-25 mph. While we anticipate slightly higher RH values tomorrow, winds will be stronger with 15-20 mph sustained and gusts to 25-30 mph. With that in mind, a Fire Danger Statement may be needed again on Saturday and possibly again on Sunday. /04-Woodrum/ && .PRELIMINARY POINT TEMPS/POPS... SHV 84 65 85 64 / 0 0 0 0 MLU 84 61 85 60 / 0 0 0 0 DEQ 86 63 86 64 / 0 10 10 10 TXK 84 66 85 65 / 0 0 0 0 ELD 82 61 83 58 / 0 0 0 0 TYR 86 66 86 68 / 0 0 0 10 GGG 85 64 85 65 / 0 0 0 10 LFK 85 63 86 66 / 0 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...16 LONG TERM....15 AVIATION...50
Hazardous weather outlook, Oct 22, 2:08 PM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 208 PM CDT Sat Oct 22 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 208 PM CDT Sat Oct 22 2022 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Gusty south winds and low relative humidities will contribute to the ignition and spread of wildfires across the region today given the the critically dry fuels in place. Outdoor burning activities are strongly discouraged. .DAYS TWO THROUGH SEVEN...Sunday through Friday. An elevated fire risk is expected on Sunday as gusty south winds, low relative humidities, and critically dry fuels persist. However, showers and thunderstorms will begin to increase Monday across portions of Northeast Texas, Southeast Oklahoma, and adjacent portions of Southwest Arkansas, and will spread east across the remainder of the region Monday night and into Tuesday ahead of a cold front and a strong upper level storm system. A few severe storms will be possible overnight Monday and into Tuesday morning. Damaging winds should be the primary threats, but an isolated tornado cannot be ruled out. Scattered showers and a few isolated thunderstorms will be possible on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. 09
Nearby
Wind Advisories in Texas, 2022Wind Advisories in Louisiana, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.